MAUDE Adverse Event Report: MICROVENTION, INC. AZUR 18 PERIPHERAL V-TRAK SYSTEM; EMBOLIZATION COIL

MICROVENTION, INC. AZUR 18 PERIPHERAL V-TRAK SYSTEM; EMBOLIZATION COIL
Model Number 45-480415
Medical Device Problem Codes Difficult to Remove (1528); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/18/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The lot number was provided.A review of the approved device history records indicated the lot met all release criteria.A lot history trending review was performed and there were no similar complaints for this lot number.The device was returned with the pusher and implant for analysis.The implant was returned detached from the pusher.The proximal portion of the implant was observed to be stretched, and the overcoil was damaged.A kink was observed near the middle of the implant.The heater coil was in good condition, and the strain relief was not burned, which indicates the heater coil was not activated for detachment.The monofilament was found broken with a stretched tail, and retracted into the pusher with blood contamination.The proximal portion of the pusher was undamaged, and the resistance measured within specification.The middle of the pusher contained approximately two inches of lead wire separation.Based on the investigation the complaint was able to be confirmed.The broken monofilament and stretched proximal coils suggests detachment by the implant experiencing over specification of force.The instructions for use (ifu) identifies premature or difficult coil detachment as potential complications associated with use of the device.
 
Event or Problem Description
It was reported that the coil detached in the proximal portion of the vessel.The coil was successfully retrieved with a snare device.There was no reported patient injury.The patient is reported to be stable.

Brand Name
AZUR 18 PERIPHERAL V-TRAK SYSTEM
Common Device Name
EMBOLIZATION COIL
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise drive
aliso viejo CA 92656
MDR Report Key8255414
Report Number2032493-2019-00009
Device Sequence Number16714370
Product Code HCG
UDI-Device Identifier00810170017919
UDI-Public(01)00810170017919(11)161019(17)210930(10)161019LC1
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K090168
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date09/30/2021
Device Model Number45-480415
Device Catalogue Number45-480415
Device Lot Number161019LC1
Was Device Available for Evaluation? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/19/2018
Initial Report FDA Received Date01/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age19 YR
Patient Weight71